# SDR 2024FA0000002

- Difficulty date: December 22, 2023
- Submitted: January 3, 2024
- Operation: General aviation
- Aircraft: N477XP
- Make and model: Cessna 208B
- Aircraft serial: 208B0833
- Aircraft time: 21,516 hours, 41,683 cycles
- Engine: Garrtt TPE33112JR
- Engine time: 43,335 hours, 6,435 cycles
- Propeller: Hartzl HCB4TN5
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Connecting Rod
- Part number: 26600204
- Part serial: NA
- Condition: Broken
- Location: Rt Te Flaps
- Stage of operation: DE
- How discovered: V
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

AFTER SLOWING DOWN TO THE REQUIRED INDICATED AIRSPEED FOR FLAPS, I LOWERED FLAPS TO 20 DEGREES. I CONTINUED TO SLOW DOWN BELOW FULL FLAP SPEED RANGE AND AT 5500 FEET MSL APPROX I LOWERED THE FLAP LEVER TO 30 DEGREES (FULL FLAPS). THERE WAS AN AUDIBLE “CLUNK” OF SOMETHING BREAKING. THIS WAS LATER DETERMINED TO BE THE CONTROL ROD FOR THE RIGHT WING FLAP. WHEN IT BROKE THE RIGHT FLAP IMMEDIATELY REVERTED TO BE LEVEL WITH THE WING (0 DEGREES), WHILE THE LEFT FLAP CONTINUED LOWERING TO FULL POSITION (30 DEGREES). I IMMEDIATELY LOST CONTROLLABILITY OF THE AIRCRAFT AND WE ROLLED AGGRESSIVELY TO THE RIGHT DUE TO THE ASYMMETRICAL FLAPS.
